Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Period After 2 Weeks
    avatar
    violetcreams posted:
    I am almost 53 and having irregular periods. Some come after 46 days, some after only 20, some last for only 5 days and some in excess of 2 weeks. The latest in the saga is a period that started only 14 days after the previous one but it is very light -almost tarry and dark with minimal flow. Would this once again be lack of progesterone? I have all the other menopause symptoms going on- night sweats etc.

    I am hoping to last without HRT so just wondering if anyone else has this pattern of bleeding and if the expert could advise.
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Violetcreams,
    We often talk about all the "joys of perimenopause"-and alas, this type of bleeding pattern is typical due to changes in ovulatory function, and decreased progesterone production by the ovary with ovulation. So I always suggest that you check in with your gynecologist, to rule out any abnormalities in the lining of the uterus; once that is ruled out, then you have the option of intervening or not; this type of bleeding pattern, as long as you are not losing excessive blood is annoying but not dangerous. If you do wish to intervene, progesterone therapy or birth control pills would be the likeliest remedy. If indeed you are having all the other symptoms, low dose birth control pills would be the easiest intervention.
    Good luck,
    Mary Jane
     
    avatar
    violetcreams replied to Mary Jane Minkin, MD's response:
    Thank you so much - I now have a copy of your excellent book on the perimenopause which has answered all my other questions. It is fantastic.
    Sincere thanks
    Sue
     
    avatar
    Mary Jane Minkin, MD replied to violetcreams's response:
    Dear Sue,
    Hope you stay well, and thanks for the kind words,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website